MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 50; HIP CEMENTLESS SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 50; HIP CEMENTLESS SHELL
Catalog Number 01.26.50MB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 06 november 2018: lot 176037: (b)(4) items manufactured and released on 01-feb-2018.Expiration date: 2023-01-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional product involved: versafitcup dm 01.26.10.0135 impacting ring #50, lot 1415784: (b)(4) items manufactured and released on 10 july 2015.No anomalies found related to the issue.To date, no similar event on the same lot has been registered.Visual inspection performed on the retrieved instruments: the signs on the external diameter of the inspected impacting ring could have compromised the instrument functionality.Probably these signs were caused during the cleaning of the instrument.
 
Event or Problem Description
Hip replacement with a versafit dm.The reaming and the trial of the cup were done, finally, the cup versafit dm ø 50 was chosen as the definitive cup; the implant was coupled with the impact ring size 50 with its multifunctional impactor handle and the cup was impacted.When the impacting ring was going to be disassembled from the cup, this piece did not loosen; for that reason, the surgeon had to remove the cup with the related impact ring.The process was repeated and the same situation happened.Therefore, to position and impact the cup, the surgeon used the same multifunctional impactor handle with the correction impaction sphere ø 33 for metal back (ref.01.26.10.0017).

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL Ø 50
Common Device Name
HIP CEMENTLESS SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8041554
Report Number3005180920-2018-00857
Device Sequence Number16515276
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Catalogue Number01.26.50MB
Device Lot Number176037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;